Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 2, NWS Shreveport, LA

February 16, 202221 counties in Texas; 4 parishes in Louisiana; Miller County, Arkansas

NWS Shreveport, LA issued this wind advisory at Feb 16, 2022, 8:59 PM CST for 21 counties in Texas; 4 parishes in Louisiana; Miller County, Arkansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 8:59 PM CST (02:59 UTC)
Expired
Feb 17, 2022, 2:27 AM CST
In force
5 hr
Issued by
NWS Shreveport, LA
All 26 counties

Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WWUS74 KSHV 170259
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
859 PM CST Wed Feb 16 2022

ARZ070-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138-
149>153-165>167-171100-
/O.NEW.KSHV.WI.Y.0002.220217T0300Z-220217T1200Z/
Miller-Caddo-Bossier-De Soto-Sabine-Red River-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Shreveport, Bossier City, 
Mansfield, Stonewall, Logansport, Many, Zwolle, Pleasant Hill, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
859 PM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...

* WHAT...South winds up to 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of northwest Louisiana, southwest Arkansas 
  and east and northeast Texas.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

05
1 follow-up statement
799 
WWUS74 KSHV 170827
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
227 AM CST Thu Feb 17 2022

ARZ070-LAZ001-002-010-017-TXZ096-097-108>112-124>126-136>138-
149>153-165>167-171630-
/O.CAN.KSHV.WI.Y.0002.000000T0000Z-220217T1200Z/
/O.NEW.KSHV.WI.Y.0003.220217T1200Z-220218T0000Z/
Miller-Caddo-Bossier-De Soto-Sabine-Red River-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Texarkana, Shreveport, Bossier City, 
Mansfield, Stonewall, Logansport, Many, Zwolle, Pleasant Hill, 
Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
227 AM CST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 15 to 25 mph this morning becoming northwest with
  gusts up to 40 mph expected.

* WHERE...Portions of northwest Louisiana, southwest Arkansas 
  and east and northeast Texas.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

ARZ050-051-059>061-071>073-LAZ003>006-011>014-018>022-OKZ077-
171630-
/O.NEW.KSHV.WI.Y.0003.220217T1200Z-220218T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia-
Union-Webster-Claiborne-Lincoln-Red River-Bienville-Jackson-
Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Minden, Springhill, Homer, Haynesville, 
Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Idabel, and Broken Bow
227 AM CST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 15 to 25 mph this morning becoming northwest
  with gusts up to 40 mph expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma and south central and southwest Arkansas.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 5:45 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 16, 5:45 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
545 PM CST Wed Feb 16 2022

.AVIATION...

Conditions to deteriorate overnight as a cold front approaches the
region. VFR ceilings to become MVFR by 17/06Z with showers and
thunderstorms increasing in coverage from the northwest, becoming
widespread across area terminals by 17/12Z-17/15Z. Conditions to
gradually improve after 17/18Z. Otherwise southerly winds around
10 to 15 knots tonight to increase to 15 to 20 knots after 17/12Z,
becoming northwest by 17/18Z. /05/

&&

.PREV DISCUSSION... /issued 321 PM CST Wed Feb 16 2022/

SHORT TERM.../Tonight through Thursday Night/

A rather complex pattern has set up with a strong shortwave
digging south across Southern Arizona/New Mexico and Northern
Mexico. This trough will become negatively-tilted but is expected
to weaken as it ejects northeast across the Texas Panhandle
overnight tonight and eventually into Kansas on Thursday. A second
shortwave trough will dislodge from the northern stream and dive
southward into the Four Corners Region. All of these will merge
together as one large, elongated trough axis by late Thursday
afternoon. At the surface, a cold front was draped across Kansas
and a dry line trails from the front over Northwest Oklahoma
southward across West Texas.

Widely scattered, light showers have developed across the area in
a strong warm air advection regime today. This activity has been
somewhat persistent but should diminish by early this evening as
the atmosphere stabilizes. Farther to the west, scattered
thunderstorms are expected to develop tonight, probably just
before midnight, across Southeast Oklahoma and portions of East
Texas. An isolated severe storm cannot be ruled out, but a
relatively strong cap and weak instability may prove to be a
limiting factor. Thunderstorms coverage and intensity should
increase after midnight and especially towards daybreak as strong
large scale ascent spreads over the area ahead of the dryline. The
chances for severe convection should be higher after sunrise as
the strong forcing becomes more aligned with the strong kinematic
fields.

However, there are several factors that make the severe weather
potential highly uncertain. First, a relatively strong cap will
still be in place with only weak instability. Large scale ascent
will be so strong that convective coverage will likely be quite
high, resulting in a relative messy storm mode. While deep layer
shear is quite strong, surface winds are expected to veer just
ahead of the main line of convection and the dryline, which would
limit the low-level shear and tornado potential. There is concern
that an isolated storm or two may be able to become deeply rooted
and take advantage of the strong wind fields in place,
particularly over Southern Arkansas and Northeast/North Central
Louisiana where there may be enough time for some diurnal
instability to build during the day. At this time, the main severe
weather threat appears to be damaging wind gusts given the strong
winds aloft. The severe weather threat should rapidly end from
west to east during the afternoon and should end entirely by late
afternoon as the storms move east.

Very strong and gusty southerly winds will likely persist tonight
and into Thursday. There may be some isolated instances where
speeds approach or exceed Wind Advisory criteria. We've already
seen that this afternoon in Shreveport, but those observations
have been few and far between. Model guidances suggests wind gusts
immediately ahead of the front could increase to around 35 kts for
a few hours between sunrise and noon over Northeast Louisiana and
South Central Arkansas. However, confidence was too low to warrant
and advisory at this time. Wind gusts should diminish after the
frontal passage, but sustained speeds over 15 to 20 kts as the
winds become northwesterly after the front. These winds will
advect significantly colder and drier air into the region.

High temperatures will be reached very early in the day across
the northwest half of the area with falling temperatures expected
the remainder of the day. In fact, temperatures in portions of
McCurtain County could fall close to 30 degrees F between sunrise
and sunset Thursday. Below freezing temperatures can be expected
areawide Thursday night/Friday morning.

CN

LONG TERM.../Friday through Tuesday Night/

After a chilly start, daytime temperatures on Friday will climb into
the 50s areawide under clearing skies with northerly winds funneling
cool and dry air into the Four State Region. Mostly clear and dry
conditions will continue through Saturday under a surface ridge,
with lows just below the freezing mark across the region rebounding
to warmer seasonable highs in the 60s.

As upper level flow reorganizes into a southwesterly regime over the
ArkLaTex, the established warming trend will continue through the
remainder of the weekend and into next week, with highs increasing
noticeably every day, from upper 60s Sunday to lower 70s Monday and
numerous sites aiming at upper 70s for Tuesday. Lows will likewise
be above average, warming into the 50s and lower 60s.

Sunday will see the return of cloud cover from the southwest as
early as daybreak across portions of east Texas, with most zones
along and south of the I-30 corridor seeing mostly cloudy conditions
by the end of the weekend. Ahead of the next weathermaker, an upper
level trough setting up over the western CONUS, southerly surface
flow will return by daybreak Sunday and serve to prime the region
for the return of rainfall. At this time, Sunday looks to remain
dry, with lower end PoPs not returning to the area until after
midnight Monday. By daybreak Monday, likely PoPs overtake the entire
Four State Region and remain through the daytime hours. Rainfall
chances will diminish slightly overnight Monday into Tuesday before
another wave of increasing PoPs moves in during the day Tuesday.
PoPs linger into Tuesday night as this warm and wet workweek
continues.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  74  30  54 /  50  90   0   0
MLU  64  76  31  53 /  40 100   0   0
DEQ  59  64  22  54 /  80  90   0   0
TXK  64  69  28  53 /  70  90   0   0
ELD  62  72  27  52 /  50 100   0   0
TYR  62  67  28  54 /  60  80   0   0
GGG  63  71  28  54 /  50  90   0   0
LFK  64  74  30  57 /  40  80   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/09/26
Hazardous weather outlook, Feb 16, 11:58 AM CST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1158 AM CST Wed Feb 16 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-171800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1158 AM CST Wed Feb 16 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase in coverage in western
areas overnight, however, the most hazardous impacts will not
occur before sunrise on Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms will increase once again after daybreak
on Thursday as a strong storm system pushes across the Four State
Region. These thunderstorms have the greatest chance of becoming
strong to severe through the day. At this time, all modes of
severe weather are considered possible, including damaging winds,
large hail and isolated tornadoes. After storms exit the region on
Thursday, no further hazardous conditions are anticipated through
the remainder of the forecast period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 2:27 AM CSTWind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Feb 17, 6:49 AM CSTSpecial Weather StatementSHVRed River41 min
Feb 17, 10:16 AM CSTSpecial Weather StatementSHVRed River44 min
Feb 17, 11:00 AM CSTSpecial Weather StatementSHVWinn30 min
Feb 17, 11:53 AM CSTSpecial Weather StatementSHVCaldwell37 min
Feb 17, 7:26 AM CSTSpecial Weather StatementSHVSevier49 min
Feb 17, 10:46 AM CSTSpecial Weather StatementSHVUnion29 min

Nearby

Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.